I am a 28 year old male and have experienced fairly frequent cold sore-outbreaks over the past 5 years (about once a month or so). Around late October of 2007, these outbreaks began to reoccur on a weekly basis... to the point where I had them on my face just as often as when I didn't . These outbreaks are not just do not just localized to my mouth. They also show up on the chin and also on the side of my face near the jawline. In early December I contacted my doctor by phone and he wrote me a prescription for 500mg Valtrex to help suppress the outbreaks. While I initially thought that it was working, they soon began to reoccur and just as frequently. I had increased the amount taken to 2 pills a day and still I get them.
What is also strange is that since I first started getting these, they rarely have ever lasted more than 7 days when I know that are supposed to last much longer. Also, sometimes I will just get a small pustule and is gone in a few days with no pain at all. On the other hand, I will also get ones that will develop into very painful sores.
Could these be something other than cold sores, or could it be signs that something else is wrong with me? I have no other known health problems, I am rarely sick, and I had a clean bill of health from my doctor as recently as August 2007, with a negative HIV test. Please help.
Valtrex is valacyclovir which would be a very effective preventative medication to block herpes simplex 1 which is the most frequent cause of cold sores (aphthous ulcers) and sores around the mouth. It sounds like cold sores, and you could find our for sure by having the open sore cultured by your doctor. If it's not blocking forming these sores, it could be something else.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.